Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

emilyology

Member
  • Total Reviews

    0
  • Content Count

    40
  • Joined

  • Last visited

Posts posted by emilyology


  1. I went on Accutane when I was 16 (?) or maybe earlier at the tail end of 15 - I can't remember because it was about 5 years ago! I never had hair loss, just really dry lips and dry eyes. Those were the only side effects I had from Accutane. I was initially worried about the possibility of my depression, anxiety, and ADHD getting worse, but they had been monitored since age 10 by my psychiatrist, and I have been medicated, so things actually got better once I started looking better.

    I was on Bactrim as well during my Accutane treatment to avoid flare ups, and that worked. Do I have some scarring? Yes, but not super noticeable, and it wasn't from the Accutane, it was from the acne I let go on for too long.

    Hey Emily, thanks a lot for your reply. Im glad things worked out for you. So you would suggest accutane to someone in my position? Im sure the bactrim will start working soon but I don't want to go through all of this only to come off it and the acne returns. I am going to see if they will let me use bactrim with accutane, so hopefully like you I can avoid an IB.

    How is your skin now, post accutane? And yeh i know what you mean about the scarring, most of my major scarring is from the past - it can be treated anyhow.

    Sorry for the late reply! Yes, I would recommend it to someone in your position, or at least bring it up to the derm. I'm still on Bactrim to avoid flare ups, and it works. Then again, I'm someone who has no problems taking a pill each day since I already take a few. Post accutane, my skin isn't scarred. It has some craters, but those were present *before* starting. Good luck!


  2. I went on Accutane when I was 16 (?) or maybe earlier at the tail end of 15 - I can't remember because it was about 5 years ago! I never had hair loss, just really dry lips and dry eyes. Those were the only side effects I had from Accutane. I was initially worried about the possibility of my depression, anxiety, and ADHD getting worse, but they had been monitored since age 10 by my psychiatrist, and I have been medicated, so things actually got better once I started looking better.

    I was on Bactrim as well during my Accutane treatment to avoid flare ups, and that worked. Do I have some scarring? Yes, but not super noticeable, and it wasn't from the Accutane, it was from the acne I let go on for too long.


  3. Make sure to tell this to your dermatologist. You're not supposed to get sun exposure once you're on Accutane, so your skin will probably need to heal before he/she puts you on it, but I don't doubt that they'll put you on it if you have reoccurring acne - especially if you've been on Accutane before.

    If it's cystic, I'm sure you'll have no problems, even if it's "clear" now.

    Good luck!


  4. Is it worth a shot? Absolutely. If you're not aiming for Accutane and have cystic acne, you'll likely have to exhaust every option you have available.

    In my experience, all it did was irritate my skin and make it burn, but different people have different experiences.

    This was post-Accutane (I had a flare up after taking a medication, which eventually went away with Bactrim).

    Good luck!


  5. I'm on the fence about "reasons" behind acne. Yes, there are certain elements that might influence your skin, but genetically, your skin isn't likely to magically clear up with a healthy diet or exercising.

    The only catalyst to my post-Accutane acne was a medication, which is a biological thing.

    Visit a dermatologist. If you don't want to be put on medication, they will likely give you strategies to try and see if your acne clears up. Don't worry so much over the "cause", because it might be something that you can't fix without help.


  6. Pretty much everyone has blackheads and enlarged pores on their nose. It's annoying, but if you fixate on it, it's that much worse. I just use Biore's pore strips from time to time. I don't notice a difference cosmetically, but getting the gunk out is important.


  7. Doxycycline is on my allergy list now, simply because I threw up every.single.time. I took it. Didn't matter if I ate before, if I ate after, how long I waited, what I ate, what I drank, etc. I couldn't tolerate it.

    As far as Epiduo goes, I didn't have success with that either. It just made my skin more irritated. I went back on Bactrim and have been maintaining clear skin since.


  8. I'm 20 and have been dealing with bad cystic acne since age 13. I've been on Accutane (age 16), and am on Bactrim until further notice. It is emotionally draining. It's physically hard, too, and it hurts. Honestly, telling you to be patient isn't going to help, but know it's worth it. Know that you're being proactive about the problem and that it's not your fault. Know that acne doesn't define who you are, and most importantly, know that acne shouldn't define how you feel. That last one is hard, but it's the most important.

    Acne shouldn't define how you feel. Don't let it define how you feel.

    Don't let it keep bringing you down. It feels hopeless now, but it's not a hopeless situation. Hang in there.


  9. I was on lithium post-Accutane for about 9 months for mood issues (that are now controlled well by a high-blood pressure medication, go figure) and it caused quite a case of acne again.

    I went to my dermatologist and begged to go back on Accutane, and she (who prescribed creams for self-harm scars on my legs a few months earlier) looked at me and said, "You're not emotionally stable enough right now, and you don't need more Accutane. I'll put you on Bactrim so you clear up." I literally started balling and said through sobs, "But I AM emotionally stable!"

    One day that'll be funny. One day.

    However, at that point, I was off lithium for about 2 weeks, so nothing had cleared yet. Bactrim is my saving grace, so it's my go-to medication. It never interfered with lithium, and if you don't have problems with sulfa drugs, I'd run it past your derm. Good luck!


  10. I was on Epiduo for a short time post-Accutane and before resuming Bactrim. I always joked that it was ironic it sounded like Epidural, because it felt the opposite way! I was ready for some irritation, but it was too much in the end. After about a week and a half, I quit. My skin was so irritated and was peeling. If you're on antibiotics as well, your skin is already super sensitive, and I wouldn't recommend doing all of them at the same time (not medical advice, just personal experience) because it irritates the crap out of your skin.

    I also quit. My skin just got back to normal today since I used hydrocortisone.

    I think I'm just going to leave it be. Next time I see my dermatologist I'll ask for a different product.

    Any suggestions?

    I'd honestly let it settle for a week or so. I'd just use some acne pads if your skin is strong enough. Call your dermatologist and see what he/she recommends at this point, because Rx topicals can be a b!tch!


  11. I was on Epiduo for a short time post-Accutane and before resuming Bactrim. I always joked that it was ironic it sounded like Epidural, because it felt the opposite way! I was ready for some irritation, but it was too much in the end. After about a week and a half, I quit. My skin was so irritated and was peeling. If you're on antibiotics as well, your skin is already super sensitive, and I wouldn't recommend doing all of them at the same time (not medical advice, just personal experience) because it irritates the crap out of your skin.


  12. Mine was horrible. I remember sitting inside my sun porch to watch a 30 minute show. It was DVR'd, so it was about 23 minutes in all actuality. I didn't think to put on sunscreen because I was inside, but I got extremely bad burns in that short amount of time.

    I tried to stay out of the sun as much as possible, and without a doubt sunscreen at all times when out and about. Also put it on to drive - most people forget that, and it's crucial.


  13. I'm diagnosed with depression, anxiety, and ADHD, and also mood irregularities. However, I've been under the care of a psychiatrist since I was 10. I was incredibly surprised that my psychiatrist and dermatologist together agreed so fast that Accutane would be fine. Turns out, it was.

    I had already been on medications, which was key, but I also feel like once my acne got better, a lot of my self-confidence came back as well.

    You always hear the horror stories, and you're worried you'll get depressed/suicidal. In my opinion, overthinking it is unhealthy and can lead you to literally believe you're getting more depressed. That said, if you do feel depressed - even from thinking yourself depressed - get help.

×